Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taken Imodium for diarrhea but no relief. What else can I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Started with diarrhea at 10pm took 4 immodiam by 1:30 am. Stil running to the pot at 3:30 AM. What else can I do...74years old.
Posted Sun, 29 Jul 2012 in Digestion and Bowels
Answered by Dr. Neelam Ashish Vanjari 27 minutes later

Thanks for writing in.

As you have already taken 4 immodium, I would suggest you not to take immodium again in 24 hrs. However, with 4 capsules of drug, at least frequency would have gone down.

You can take now probiotic available in XXXXXXX or in capsule form. Lactobacilus [sporlac] XXXXXXX works well for diarrhea.

Keep watch on dehydration, drink lots of fluid or if ORS or Electral water is available, you can drink it.

Avoid spicy food/chocolates/dairy products/leafy vegetables/fruits.

If you get bloody diarrhea, if you get fever, if signs of dehydration like dry mouth/less urine out develop; consult physician immediately.

Bacterial origin of diarrhea needs antibiotics like norfloxacin/oflaxacin, which are available on prescription.

I hope I have answered your query. In case of doubt, I shall be happy to help you.

Best regards,

Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor